Descent functions and random Young tableaux

Research output: Contribution to journalArticlepeer-review


The expectation of the descent number of a random Young tableau of a fixed shape is given, and concentration around the mean is shown. This result is generalized to the major index and to other descent functions. The proof combines probabilistic arguments together with combinatorial character theory. Connections with Hecke algebras are mentioned.
Original languageAmerican English
Pages (from-to)187-201
JournalCombinatorics, Probability and Computing
Issue number3
StatePublished - 2001


Dive into the research topics of 'Descent functions and random Young tableaux'. Together they form a unique fingerprint.

Cite this